Patients Diabetes (Type 2)
Metformin and diarrhea?
- 116 views
- 3 times supported
- 13 comments
I recently started taking metformin 3 x daily. However, I began getting pretty bad stomach pain and the more recently diarreah that does not want to stop. At work, I had to get up from my desk various times to go to the bathroom and it seemed like I may not make it in time or that it was endless. Sorry about the description.
I feel like it has to be the medication because nothing really in my diet or schedule has changed. Has anyone else dealt with this?
All commentsGo to the last comment
I was on metformin. I started getting very bad diarrhea with no warning at all. I went through lots of testing and they finally determined it was my metformin. They stopped it and within a week or so everything was back to normal 😊
Same here. Stopped that medication and the stomach issues and discomfort dissapeared.
@nomorenomore Hello, sorry for the late response. I had the same result as you two since I stopped metaformin. I have been improving through taking better control of my diet and monitoring BG levels, moderate exercise, and insulin.
@Incijali @jaks134 Since you both also stopped taking metaformin, did you start a certain oral medication? Or any other treatment after stopping?
My doctor told me that with metaformin - despite it being one of the safest drugs for diabetes, it tends to be the one that is stopped most by patients because of the gastrointestinal issues and stress it puts on it.
Same. I had pretty bad GI discomfort, gas, and diarreah. When I got on the medication my doctor made me aware of that possibility and told me to let him know if I began to experience anything similar as it is very common.
@Incijali metformin is a bad mad. try Jardiance!
if yout insurance pays foe it , you will be much better off because jardiabce flushes sugar right out your body, whreas metformin sycks inside your liver and causes all kinds of problems. metformin is just good for doctors who want more money when you have more troubles
My doctor put me on Ozempic. Everything is ok so far, I’m also on farxiga
I am on Trulicity, I experience diarrhea too. The first week I was taking .75 units in the once a week shot and felt nauseous once in a while. The second week my dose was upped to 1.5 units and experienced diarrhea two days in a row. This is my second week and the next day after the injection, I was staying close the restroom. Today it is more controllable, but I still have it. My doctor said my body will get used to it and the symptoms will cease. I think I will ask to go to the lower doze.
The drug is doing a great job of helping me drive down my blood sugar, but he symptoms are not fun.
@ladenaspurgeon that is true... I was told the same thing for metformin. My body never did adjust, but that could also be because I did nto give it enough time too.
I talked my doctor into lowering me back to the .75 and I did not have any symptoms. However, I am moving up to the 1.5 this week because I have come to a point of blood sugar fasting level staying between 110 and 130 every morning. She believes we can get it down lower if I increase my dosage. I just need to take imodium to control the diarrhea. I will let you all know how that turns out next week.
Give your opinion
Members are also commenting on...
Articles to discover...
02/17/2024 | News
01/19/2024 | News
09/11/2023 | News
08/07/2023 | News
01/10/2019 | Testimonial
01/30/2019 | Nutrition
08/21/2018 | Nutrition
You wish to be notified of new comments
You have been subscribed